Skip to main content

A novel analytical solution for the modified Kawahara equation using the residual power series method

An Erratum to this article was published on 24 April 2017

Abstract

In this paper, strongly nonlinear partial differential equations termed the modified Kawahara equations are investigated analytically using residual power series method, a modern and effective method. The method supplies good accuracy for analytical solutions when compared to exact solutions. By means of an illustrative example we show that the present technique performs better than other methods for solving nonlinear equations. The action time and influence of term parameters of terms are shown graphically.

This is a preview of subscription content, access via your institution.

Fig. 1
Fig. 2
Fig. 3
Fig. 4
Fig. 5
Fig. 6
Fig. 7

References

  1. Kawahara, T.: Oscillatory solitary waves in dispersive media. J. Phys. Soc. Jpn. 33(1), 260–264 (1972)

    Article  Google Scholar 

  2. Bridges, T., Derks, G.: Linear instability of solitary wave solutions of the Kawahara equation and its generalizations. Society for industrial and applied mathematics. J. Math. Anal. 33(6), 1356–1378 (2002)

    MathSciNet  MATH  Google Scholar 

  3. Hunter, J.K., Scheurle, J.: Existence of perturbed solitary wave solutions to a model equation for water waves. Phys. D 32(2), 253–268 (1988)

    Article  MathSciNet  MATH  Google Scholar 

  4. Sirendaoreji: New exact travelling wave solutions for the Kawahara and modified Kawahara equations. Chaos Solitons Fractals 19, 147–150 (2004)

  5. Zhang, D.: Doubly periodic solutions of the modified Kawahara equations. Chaos Solitons Fractals 25, 1155–1160 (2005)

    Article  MathSciNet  MATH  Google Scholar 

  6. Wazwaz, M.A.: The extended Tanh method for new soliton solutions for many forms of the fifth order KdV equations. Appl. Math. Comput. 184(2), 1002–1014 (2007)

    MathSciNet  MATH  Google Scholar 

  7. Jin, L.: Application of variational iteration method and homotopy perturbation method to the modified Kawahara equation. Math. Comput. Model. 49(3–4), 573–578 (2009)

    Article  MathSciNet  MATH  Google Scholar 

  8. Biazar, J., Gholamin, P., Hosseini, K.: Variational iteration and Adomian decomposition methods for solving Kawahara and modified Kawahara equations. Appl. Math. Sci. 2(55), 2705–2712 (2008)

    MathSciNet  MATH  Google Scholar 

  9. Yuzhu, G., Guo, L.Z., Billings, S.A., Daniel, C., Lang, Z.Q.: Volterra series approximation of a class of nonlinear dynamical systems using the Adomian decomposition method. Nonlinear Dyn. 1(74), 359–371 (2013)

    MathSciNet  MATH  Google Scholar 

  10. Yusufoglu, E., Bekir, A., Alp, M.: Periodic and solitary wave solutions of Kawahara and modified Kawahara equations by using Sine–Cosine method. Chaos Solitons Fractals 37, 1193–1197 (2008)

    Article  MathSciNet  MATH  Google Scholar 

  11. Mohammad, M., Mostafa, E., Essaid, Z., Mohammad, F., Anjan, B., Milivoj, B.: Optical solitons in nonlinear directional couplers by sine–cosine function method and Bernoulli’s equation approach. Nonlinear Dyn. 4(81), 1933–1949 (2015)

    MathSciNet  MATH  Google Scholar 

  12. Korkmaz, A., Dag, I.: Crank–Nicolson–Differential quadrature algorithms for the Kawahara equation. Chaos Solitons Fractals 42(1), 65–73 (2009)

    Article  MathSciNet  MATH  Google Scholar 

  13. Ozis, T., Aslan, I.: Application of the (G’/G )-expansion method to Kawahara type equations using symbolic computation. Appl. Math. Comput. 216, 2360–2365 (2010)

    MathSciNet  MATH  Google Scholar 

  14. Bibi, N., Tirmizi, S.I.A., Haq, S.: Meshless method of lines for numerical solution of Kawahara type equations. Appl. Math. 2, 608–618 (2011)

    Article  MathSciNet  Google Scholar 

  15. Kurulay, M.: Approximate analytic solutions of the modified Kawahara equation with homotopy analysis method. Adv. Differ. Equa. 2012, 178 (2012)

  16. Jorge, D., Cristina, J., Nuno, M.: On the analytical solutions of the Hindmarsh–Rose neuronal model. Nonlinear Dyn. 2(83), 1221–1231 (2015)

    MathSciNet  Google Scholar 

  17. Abazari, R., Soltanalizadeh, B.: Reduced differential transform method and its application on Kawahara equations. Thai J. Math. 11(1), 199–216 (2013)

    MathSciNet  MATH  Google Scholar 

  18. Ullah, H., Nawaz, R., Islam, S., Idrees, M., Fiza, M.: The optimal homotopy asymptotic method with application to modified Kawahara equation. J. Assoc. Arab Univ. Basic Appl. Sci. 18, 82–88 (2015)

    Google Scholar 

  19. Abu Arqub, O.: Series solution of fuzzy differential equations under strongly generalized differentiability. J. Adv. Res. Appl. Math. 5, 31–52 (2013)

  20. Alquran, M.: Analytical solutions of fractional foam drainage equation by residual power series method. Math. Sci. 8, 153–160 (2014)

    Article  MathSciNet  Google Scholar 

  21. EI-Ajou, A., Abu Arqub, O., Momani, S.: Approximate analytical solution of the nonlinear fractional KdV–Burger’ s equation: a new iterative algorithm. J. Comput. Phys. 293, 81–94 (2015)

    Article  MathSciNet  MATH  Google Scholar 

  22. Sunil, K., Amit, K., Dumitru, B.: Two analytical methods for time-fractional nonlinear coupled Boussinesq–Burger’ s equations arise in propagation of shallow water waves. Nonlinear Dyn. 2(85), 699–715 (2016)

    MathSciNet  MATH  Google Scholar 

  23. Alquran, M.: Analytical solutions of time-fractional two-component evolutionary system of order 2 by residual power series method. J. Appl. Anal. Comput. 5, 589–599 (2015)

    MathSciNet  Google Scholar 

  24. Abu Arqub, O., EI-Ajou, A., Al Zhour, Z., Momani, S.: Multiple solutions of nonlinear boundary value problems of fractional order: a new analytic iterative technique. Entropy 16, 471–493 (2014)

    Article  Google Scholar 

  25. Arqub, O.A.: Series solution of Fuzzy differential equations under strongly generalized differentiability. J. Adv. Res. Appl. Math. 5, 31–52 (2013)

    Article  MathSciNet  Google Scholar 

  26. Arqub, O. A., El-Ajou, A. , Bataineh, A., Hashim, I.: A representation of the exact solution of generalized Lane–Emden equations using a new analytical method. Abstr. Appl. Anal. Article ID 378593 (2013)

  27. Arqub, O. A., Abo-Hammour, Z., Al-Badarneh, R., Momani,S.: A reliable analytical method for solving higher-order initial value problems. Discrete. Dyn. Nat. Soc. Article ID 673829 (2013)

  28. Ajou, A., Arqub, O.A., Zhour, Z.A., Momani, S.: New results on fractional power series: theories and applications. Entropy 15, 5305–5323 (2013)

    Article  MathSciNet  MATH  Google Scholar 

  29. Ajou, A., Arquba, O.A., Momani, S.: Approximate analytical solution of the nonlinear fractional KdV–Burgers equation: a new iterative algorithm. J. Comput. Phys. 293, 81–95 (2015)

    Article  MathSciNet  MATH  Google Scholar 

Download references

Author information

Authors and Affiliations

Authors

Corresponding author

Correspondence to Bewar A. Mahmood.

Additional information

An erratum to this article is available at http://dx.doi.org/10.1007/s11071-017-3534-x.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Mahmood, B.A., Yousif, M.A. A novel analytical solution for the modified Kawahara equation using the residual power series method. Nonlinear Dyn 89, 1233–1238 (2017). https://doi.org/10.1007/s11071-017-3512-3

Download citation

  • Received:

  • Accepted:

  • Published:

  • Issue Date:

  • DOI: https://doi.org/10.1007/s11071-017-3512-3

Keywords

  • Modified Kawahara equation
  • Residual power series method
  • Analytical solution